Home Forums Melanoma Diagnosis: Stage IV Fumbling Speech

  • This topic is empty.
Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #21471
    odonoghue80
    Participant

    So, I’m about 6 weeks past after my having seizure (caused from dec12 SRS) to handle a brain met. The last weeks were great on decadron & Keppra. Feeling work getting so much productive because of the meds. No SLEEP! but ok and getting better as tapering decadron down to one 4mg per day. However the last few days have notice a little fumbles in speech and some anxiety and nervousness thinking the worst. However I just had 1 month follow up from seizure MRI everything was stable. Doc felt I could stop taking decadron all together because I was anti symptom. Now am I just working my self up? The more anxious I am the words I have hard with speaking.

    I’ ll be upbringing on Tuesday doc with me reg follow up with melanoma onc but I’m just wondering if anybody have similar experiences with speech, etc?

    Thanks,

    Shane

    #61929
    NYKaren
    Participant

    Hi Shane,

    I just landed in urgent care this past Monday night with what turned out to be swelling from gamma knife. I’m on the Decadron/kepra too. Boy, was that scary. Having been on prednisone for Ipi-related colitis/ adrenal insufficiency, i always liked to take that last couple of days slow, like maybe Decadron 2 mg for 2 days?? Even though I’m obviously only out a few days, I also feel that the speech gets more jumbled if I’m anxious/nervous.

    Good luck, hope this helps,

    Karen

    #61930
    buffcody
    Participant

    I started on 16 mg. of decadron right after my seizures on May 11. Gradually worked down to 8, 4, 2, and then 1 per day, which I am on now. Eventually, not sure when, I will be taken off it totally. I was so amazed by my ability to concentrate, focus, work, in the first month plus on the drug, that I even thought I had gone through a permanent mental change for the better as a result of the seizure. In retrospect, I think most of it was the effect of the decadron. Longer I have been on the 1 mg. level, the more I notice that I am returning to my old self, some of which is not nearly as appealing as my temporarily new self from the decadron. Some increased anxiety and irritability are part of the package. Return to the old but probably helped by the 2000 mg. of Kepra, which have been a constant since May 11. My guess is that you are experiencing something like what I have been. Of course, you need to let your oncologist(s) know what you are feeling. But I suspect it has nothing to do with relapse of tumor, which seems to be your main concern.

    Frank

    #61931
    odonoghue80
    Participant

    Thanks for the responses. It’s strange that after 6 weeks after seizure and doing so well on the. Decadron/keppra – especially with my faculties returning that all of a time that now I’m having trouble with my speech. I basically can’t feel that I can effective communicate to other people now, verbally. Trying to meet with neuro this week and see what the issue.

Viewing 4 posts - 1 through 4 (of 4 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.